Perturbation Inequalities and Confidence Sets for Functions of a Scatter Matrix
Let[Sigma]be an unknown covariance matrix. Perturbation (in)equalities are derived for various scale-invariant functionals of[Sigma]such as correlations (including partial, multiple and canonical correlations) or angles between eigenspaces. These results show that a particular confidence set for[Sigma]is canonical if one is interested in simultaneous confidence bounds for these functionals. The confidence set is based on the ratio of the extreme eigenvalues of[Sigma]-1S, whereSis an estimator for[Sigma]. Asymptotic considerations for the classical Wishart model show that the resulting confidence bounds are substantially smaller than those obtained by inverting likelihood ratio tests.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 65 (1998)
Issue (Month): 1 (April)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Rao, C. Radhakrishna, 1979. "Separation theorems for singular values of matrices and their applications in multivariate analysis," Journal of Multivariate Analysis, Elsevier, vol. 9(3), pages 362-377, September.
- Jeyaratnam, S., 1992. "Confidence intervals for the correlation coefficient," Statistics & Probability Letters, Elsevier, vol. 15(5), pages 389-393, December.
- Dumbgen, L., 1995. "Likelihood Ratio Tests for Principal Components," Journal of Multivariate Analysis, Elsevier, vol. 52(2), pages 245-258, February.
When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:65:y:1998:i:1:p:19-35. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shamier, Wendy)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.